Alert archive / Washington / River Flood Warnings in 2014
River Flood Warning 67, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Dec 10, 2014, 5:12 PM PST for Clallam County, Washington. It took effect at Dec 10, 2014, 6:22 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2014, 5:12 PM PST (01:12 UTC)
- In effect from
- Dec 10, 2014, 6:22 PM PST
- Expired
- Dec 11, 2014, 7:52 AM PST
- In force
- 14 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clallam County, WA
The radar
The Seattle radar (KATX), 107 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bogachiel River near La Push (BOGW1).
- Action stage
- 35 ft
- Minor stage
- 37 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12043015, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Dec 10, 3:00 PM PST, 2 hours 12 minutes earlier.
Area forecast discussion, Dec 10, 3:00 PM PST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST WED DEC 10 2014
.SYNOPSIS...A FRONTAL SYSTEM BRINGING RAIN AND LOCALLY STRONG WINDS
TO PORTIONS OF WESTERN WASHINGTON WILL MOVE EAST TONIGHT. THE THIRD
AND POSSIBLY STRONGEST OF THE STORMS THIS WEEK WILL APPROACH THE
REGION ON THURSDAY. STRONG WINDS WILL DEVELOP OVER OREGON...THEN
SPREAD FROM S TO N OVER WRN WA THURSDAY EVENING. COOLER SHOWERY
WEATHER WILL FOLLOW ON FRIDAY...WITH DRY WEATHER EXPECTED THIS
WEEKEND.
&&
.SHORT TERM...IT WAS ANOTHER ACTIVE WEATHER DAY ACROSS WRN WA WITH
A COMBINATION OF HEAVY MOUNTAIN RAIN...LOCALLY STRONG WINDS...AND
MINOR COASTLINE FLOODING. RAINFALL AMOUNTS WERE HEAVIEST IN THE
CASCADES WITH 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS THE PAST 12
HOURS. THE NORTH CASCADES HAD ABOUT AN INCH SO FAR TODAY BUT ONE
LAST FINAL BATCH OF RAIN WILL ADD TO THESE TOTALS.
WV SATELLITE IMAGERY SHOWS ANOTHER WAVE FORMING OFF THE OREGON COAST
WITH RAIN IN ADVANCE OF THE LOW PUSHING INTO WRN WA. A NICE DARK
SLOT HAS FORMED AND NUMEROUS LIGHTNING STRIKES ARE OCCURRING NEAR
THE LOCATION OF FALLING PRESSURE. THIS FEATURE IS STRONGER THAN MOST
MODELS HAD INDICATED AND WILL BRING ADDITIONAL HEAVY RAIN TO THE
OLYMPICS AND N CASCADES THROUGH THIS EVENING. IT COULD ALSO CAUSE
ANOTHER BURST OF WIND ALONG THE CENTRAL WA COAST AND ALSO ACROSS THE
N INTERIOR BUT NOT AS STRONG AS EARLIER TODAY. BELLINGHAM HAD A GUST
TO 60 MPH AROUND 100 PM BUT WIND THERE HAVE EASED. THE WIND WARNING
FOR THE COAST/N INTERIOR RUNS THROUGH 4 PM AND WILL PROBABLY ALLOW
THIS TO EXPIRE ALTHOUGH A WIND ADVISORY MIGHT NEED BE NEEDED TO
COVER THE REST OF TONIGHT...WILL MAKE THAT CALL AT THE LAST MOMENT.
ELSEWHERE AROUND PUGET SOUND AND THE SW INTERIOR IT IS ALSO QUITE
BREEZY WITH GUSTS TO 40 MPH WHICH WILL SLOWLY EASE LATER THIS
EVENING. ISOLATED THUNDERSTORMS WERE ADDED TO THE COASTAL WATERS AND
COAST LAND AREAS THIS EVENING GIVEN THE INCREASED ACTIVITY WITH THE
WAVE OFFSHORE APPROACHING THE AREA.
RAIN AND WIND WILL EASE LATER TONIGHT AND THURSDAY WILL FEATURE A
LULL IN ACTIVITY. WINDS WILL BACK AND BECOME ELY OR NE FOR A PERIOD
OF TIME ACROSS PORTIONS OF THE AREA AS THE NEXT STRONGER DEVELOPING
LOW APPROACHES. 12/18Z MODEL RUNS ARE IN CLOSE AGREEMENT ON THE
TRACK TO STRENGTH OF THE LOW TO IMPACT WRN WA LATE THURSDAY AND
THURSDAY NIGHT. THE AVERAGE OF THE TRACKS HAVE SHIFTED THE LOW
FURTHER W...MOVING TO JUST OFF ASTORIA AS A NEAR 980 MB LOW AT 4 PM
THURSDAY...THEN FILLING AS IT MOVES DUE NWD JUST OFF TATOOSH BY 10
PM THURSDAY NIGHT. THE GFS/WRF-GFS/12Z ECMWF ALL SHOW THIS TRACK
NOW. ONLY THE CANADIAN MODEL AND 12Z NAM12 STILL BRING THE LOW UP
PUGET SOUND. BECAUSE THE LOW IS JUST BEGINNING TO DEVELOP IT IS
PROBABLE MODELS WILL NOT HAVE A GOOD HANDLE ON THE TRACK UNTIL IT
BEGINS TO MAKE THE TURN NWD THURSDAY MORNING. CONFIDENCE IS HIGH
THAT HIGH WIND CRITERIA WILL BE MET IN EITHER SOLUTION. THE INTERIOR
IS MUCH MORE UNCERTAIN AND POSSIBLY JUST ADVISORY LEVEL IF THE
FURTHER W SOLUTIONS ARE CORRECT. TIMING IS ALSO 6+ HOURS LATER THAN
WAS THOUGHT YESTERDAY. THIS PUTS THE EARLIEST ARRIVAL OF WINDS ON
THE S WA COAST TOWARD 00Z THURSDAY AFTERNOON....THEN SPREADING NWD
ACROSS THE REMAINDER OF THE INTERIOR DURING THE EVENING. WILL KEEP
THE WIND WATCH GOING FOR ALL OF WRN WA DUE TO UNCERTAINTY FOR THE
INTERIOR LOWLANDS AND ALSO A LATER ONSET OF WINDS OUTSIDE THE 24
HOUR PERIOD. ALL THE MODELS LACK A GOOD WLY PUSH DOWN THE STRAIT AND
INSTEAD SHOW MOSTLY SLY GRADIENT THROUGH 12Z THURSDAY. THIS MEANS
WILL WINDS WILL PICK UP DRAMATICALLY FOR A COUPLE HOURS DURING THE
EVENING...THEN SLOWLY WIND DOWN THROUGH THE NIGHT INSTEAD OF BEING
CUT OFF BY THE WESTERLIES.
FRIDAY WILL BE A MUCH QUIETER DAY WITH SUNBREAKS AND JUST A FEW
SHOWERS AROUND THE AREA UNDER AN UPPER TROUGH. A RIDGE OF HIGH
PRESSURE WILL BUILD SATURDAY AND SUNDAY FOR A PERIOD OF MOSTLY DRY
WEATHER AND MILD TEMPERATURES.
.LONG TERM...LONG RANGE MODELS CONTINUE TO ADVERTISE A SPLIT FLOW
PATTERN FOR NEXT WEEK. THIS MEANS ANY WEATHER SYSTEMS WILL LIKELY BE
WEAK AND TEMPERATURES CLOSE TO OR SLIGHTLY ABOVE AVERAGE. THE GFS
DOES TRACK A WEAK CLOSED LOW EWD OVER THE AREA WEDNESDAY WHICH MAY
BE THE BEST SHOT OF RAIN FOR THE WEEK. HOWEVER...GIVEN THE EXTENT OF
THE SPLIT FLOW I WOULD NOT BE SURPRISED TO SEE THE BULK OF
PRECIPITATION HEAD S OF OUR AREA. A BROAD BRUSH CHANCE OF RAIN OR
SHOWERS WILL REMAIN IN THE FORECAST FOR LATER NEXT WEEK. MERCER
&&
.HYDROLOGY...DELAYED
&&
.AVIATION...CURRENT FRONT IS SLOWLY MAKING ITS WAY ACROSS THE CWA AT
THE TIME OF THIS WRITING. STARTING TO SEE SOME EBB IN GUSTS AT
WESTERN WA TERMINALS. BLI AND HQM CONTINUE TO BEHAVE AS EXPECTED AS
GUSTS PERSIST THERE. WHILE EBB AT OTHER TERMINALS DOES NOT MEAN AN
END TO CURRENT BREEZINESS...WILL AT LEAST PROVIDE SOME RESPITE FROM
LOW LEVEL WIND SHEAR. JET CURRENTLY OFF THE OR/NORTH CA COAST LOOKS
TO IMPACT CONDITIONS OVERNIGHT IF CURRENT TRACK FROM SATELLITE
TRENDS REMAINS VALID. MAY GIVE RISE TO ANOTHER BOUT OF WIND SHEAR OR
TURBULENCE OVERNIGHT. UNFORTUNATELY...CURRENT SHORT TERM MODELS ARE
NOT REALLY LOCKING ON WELL TO THE FEATURE...THUS LEAVING A FAIR
AMOUNT OF UNCERTAINTY. CIGS GENERALLY VFR TO HIGH END MVFR ALONG THE
SOUND WITH IFR CONDITIONS ALONG THE COAST AND THE STRAIT. WITH THE
CURRENT WEATHER SYSTEM MOVING THROUGH AND ANOTHER HOT ON ITS
HEELS...NOT EXPECTING MUCH IN THE WAY OF CHANGE WHEN IT COMES TO
CIGS OVER THE NEXT 24 HOURS.
KSEA...THE FRONTAL SYSTEM MOVING THROUGH WRN WA WILL KEEP WIND GUSTS
IN FORECAST THROUGH 02Z THIS EVENING...ALTHOUGH BREEZY CONDITIONS
EXPECTED TO PERSIST. RAIN LOOKS TO BE CONSISTENT OVER THE NEXT 6
HOURS BEFORE BECOMING MORE SCATTERED OVERNIGHT AND ONCE AGAIN
BECOMING MORE CONSISTENT THURSDAY AFTERNOON. RAIN INTENSITY MAY
MOMENTARILY DROP CIGS TO MVFR...BUT CIGS GENERALLY EXPECTED TO
REMAIN VFR. SMR
&&
.MARINE...STORM AND GALE WARNINGS REMAIN IN PLACE AS REGIONAL WATERS
IMPACTED BY CURRENT FRONTAL SYSTEM. WINDS EXPECTED TO TAPER OFF A
BIT THIS EVENING AND LIKELY TO USE AT LEAST A SMALL CRAFT ADVISORY
AS STOP GAP BETWEEN CURRENT ROUND OF WARNINGS AND WHAT IS TO COME.
JET ASSOCIATED WITH SYSTEM EXPECTED FOR TOMORROW BECOMING VISIBLE ON
WATER VAPOR SATELLITE LENDING SUPPORT FOR SLOWER MODEL SOLUTIONS.
THUS...HAVE PUSHED BACK TIMING ON NEXT STORM WATCH FOR ALL
WATERS...NOW STARTING AT 4 PM PST THURSDAY. ANOTHER CONCERN WILL BE
WITH COASTAL FLOODING AGAIN. GIVEN THE NEWER...SLOWER MODEL
SOLUTIONS...PASSAGE OF THE LOW WILL NOT COINCIDE WELL WITH HIGHEST
TIDAL ANOMALY. THAT SAID...HIGHEST TIDAL ANOMALY WILL STILL REACH OR
FALL VERY SLIGHTLY UNDER FLOOD LEVELS. TAKING INTO ACCOUNT IMPACT OF
WIND WAVES...VERY POSSIBLE COASTAL FLOOD LEVELS COULD BE MET. AS
SUCH...WILL POST COASTAL FLOOD WATCH FOR LOCATIONS FROM BELLINGHAM
AND THE SAN JUANS DOWN TO THE PUGET SOUND AREA WITH THE AFTERNOON
FORECAST PACKAGE...ALLOWING GREATER FORECAST FLEXIBILITY FOR
UPCOMING SHIFT.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WARNINGS/WATCHES ARE IN EFFECT FOR PARTS OF THE CWA.
HIGH SURF ADVISORY IN EFFECT TIL 9 PM TODAY FOR THE COAST.
COASTAL FLOOD ADVISORY IN EFFECT TIL NOON TODAY FOR
THE SHORELINES BORDERING THE PUGET SOUND/HOOD CANAL...
ADMIRALTY INLET...AND NORTHERN INLAND WATERS.
HIGH WIND WATCH IN EFFECT FOR THE ENTIRE CWA FROM 4 PM PST
THURSDAY AFTERNOON THROUGH THROUGH 4 AM PST FRIDAY MORNING.
PZ...STORM WARNING IN EFFECT TIL 4 PM WEDNESDAY FOR THE COASTAL
WATERS...ENTRANCES TO THE STRAIT OF JUAN DE FUCA AND
NORTHERN INLAND WATERS.
GALE WARNING IN EFFECT FOR ADMIRALTY INLET...THE CENTRAL
STRAIT...PUGET SOUND AND HOOD CANAL.
SMALL CRAFT ADVISORY IN EFFECT FOR SEVERE BAR CONDITIONS.
STORM WATCH IN EFFECT FOR THURSDAY AFTERNOON AND EVENING
FOR ALL WATERS.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Special weather statement, Dec 10, 1:14 PM PST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 114 PM PST WED DEC 10 2014 WAZ001-503-504-506-507-509>517-555-556-558-559-567>569-110915- SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 114 PM PST WED DEC 10 2014 ...HEAVY RAINFALL THROUGH THIS EVENING WILL LEAD TO AN INCREASED RISK OF LANDSLIDES IN WESTERN WASHINGTON... RAINFALL OF 2 TO 4 INCHES ON THE OLYMPIC RANGE AND GENERALLY A HALF TO 1.75 INCHES ELSEWHERE HAS FALLEN DURING THE PAST 24 HOURS ENDING AT 1 PM PST. THIS HAS INCREASED SOIL MOISTURE TO MODERATE LEVELS ACROSS WESTERN WASHINGTON. ANOTHER 1 TO 2 INCHES OF RAIN IN THE MOUNTAINS WITH LOCALLY UP TO AN INCH ELSEWHERE IS EXPECTED BY LATE TONIGHT. THIS AMOUNT OF RAIN WILL PUT EXTRA PRESSURE ON SOIL INSTABILITY...LEADING TO AN INCREASED RISK OF LANDSLIDES. CUMULATIVE RAINFALL OVER THE LAST WEEK HAS SOAKED SOILS TO THE POINT WHERE THE WASHINGTON LANDSLIDE RISK LEVEL WAS LOW. THE PREDICTED RAINFALL WILL RAISE THE LEVEL TO MODERATE. THE HIGHER THE RISK LEVEL...THE MORE NUMEROUS THE LANDSLIDES ARE LIKELY TO BE. WITH AN ELEVATED LANDSLIDE RISK...RAINFALL INDUCED LANDSLIDES ARE POSSIBLE DURING BURSTS OF INTENSE RAINFALL OR WHEN THERE IS HEAVY RAINFALL OVER A PERIOD OF A DAY OR TWO AS NOTED IN THE FORECAST ELEVATED RISK LEVEL. A GRADUALLY DIMINISHING RISK OF LANDSLIDES WILL CONTINUE FOR SEVERAL DAYS AFTER THE RAIN ENDS. AREAS MOST SUSCEPTIBLE TO LANDSLIDES UNDER THESE CONDITIONS ARE STEEP COASTAL BLUFFS AND OTHER STEEP HILLSIDES. FOR MORE INFORMATION ABOUT CURRENT CONDITIONS...VISIT WWW.WEATHER.GOV/SEATTLE...SELECT LOCAL HYDRO INFO...AND THEN SCROLL DOWN FOR THE LINKS TO THE LANDSLIDE THREAT PAGES. TO REPORT LANDSLIDES TO THE STATE FOR TABULATION...GO TO THE SHALLOW LANDSLIDE HAZARD MAP PAGE AND CLICK ON THE REPORT A LANDSLIDE LINK. A LINK TO THE SHALLOW LANDSLIDE HAZARD MAP CAN BE FOUND AT WWW.WEATHER.GOV/SEATTLE...SELECT LOCAL HYDRO INFO... AND THEN SCROLL DOWN TO THE WASHINGTON STATE LANDSLIDE SHALLOW LANDSLIDE THREAT LINK. WWW.WEATHER.GOV/SEATTLE
Local storm report, Dec 10, 2:10 PM PST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
210 PM PST WED DEC 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 2 WSW SEABECK 47.62N 122.87W
12/10/2014 M5.10 INCH KITSAP WA TRAINED SPOTTER
48 HOUR TOTAL FROM TWO EVENTS.
&&
JSMITHLocal storm report, Dec 10, 3:09 PM PST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
309 PM PST WED DEC 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM HIGH SUST WINDS HOQUIAM 46.98N 123.89W
12/10/2014 M44.00 MPH GRAYS HARBOR WA ASOS
GUSTING TO 56 MPH
0620 AM HIGH SUST WINDS BELLINGHAM 48.74N 122.47W
12/10/2014 M42.00 MPH WHATCOM WA MESONET
GUSTING TO 61 MPH
0632 AM NON-TSTM WND GST HOQUIAM 46.98N 123.89W
12/10/2014 M61.00 MPH GRAYS HARBOR WA ASOS
0846 AM NON-TSTM WND GST FERNDALE 48.85N 122.59W
12/10/2014 M59.00 MPH WHATCOM WA MESONET
0920 AM HIGH SUST WINDS BELLINGHAM 48.74N 122.47W
12/10/2014 M40.00 MPH WHATCOM WA MESONET
GUSTING TO 57 MPH. HIGH WINDS AT TIMES FOR NEARLY 4
HOURS.
0928 AM NON-TSTM WND GST FERNDALE 48.85N 122.59W
12/10/2014 M63.00 MPH WHATCOM WA MESONET
1248 PM HIGH SUST WINDS 11 ENE FRIDAY HARBOR 48.60N 122.81W
12/10/2014 M42.00 MPH SAN JUAN WA MESONET
&&
WWW.WEATHER.GOVLocal storm report, Dec 10, 4:46 PM PST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
446 PM PST WED DEC 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD 2 NW BRINNON 47.70N 122.93W
12/10/2014 JEFFERSON WA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 6 INCHES TO 2 FEET OF WATER FROM
THE DOSEWALLIPS RIVER FLOODING HOUSES OFF OF APPALOOSA
DRIVE. APPROXIMATELY ONE QUARTER MILE OF ROADWAY WAS ALSO
FLOODED.
&&
JSMITHThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:06 PM PST | Small Craft Advisory | SEW | 26 hr | |
| Dec 10, 6:07 PM PST | Gale Warning | SEW | 3 hr | |
| Dec 10, 6:07 PM PST | Small Craft Advisory | SEW | 24 hr | |
| Dec 10, 9:07 PM PST | Coastal Flood Advisory | SEW | San Juan | 15 hr |
| Dec 11, 4:02 AM PST | High Wind Warning | SEW | San Juan | 24 hr |
| Dec 11, 4:39 AM PST | Gale Watch | SEW | 10 hr | |
| Dec 11, 4:39 AM PST | Small Craft Advisory | SEW | 13 hr | |
| Dec 11, 4:39 AM PST | Storm Warning | SEW | 23 hr | |
| Dec 11, 3:03 PM PST | Gale Warning | SEW | 13 hr |
Nearby
River Flood Warnings in Washington, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.